North Carolina, 2012Damaging Winds in North Carolina, July 9, 2012
July 9, 2012 · NWS RNK · 2 events in 1 county or zone
Despite weak synoptic forcing there was enough strong July heating to generate late afternoon storms over the piedmont one of which produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite weak synoptic forcing there was enough strong July heating to generate late afternoon storms over the piedmont one of which produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 9, 5:13 PM EST, 17 minutes earlier.
Area forecast discussion, Jul 9, 5:13 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT MON JUL 9 2012
.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH INTO NORTHERN NORTH CAROLINA
TONIGHT BEFORE STALLING INTO TUESDAY. THIS BOUNDARY SHOULD
CONTINUE TO BE A FOCUS FOR ADDED SHOWERS AND STORMS INTO TUESDAY
NIGHT. THIS BOUNDARY WILL BEGIN TO DISSIPATE BY MID OR LATE WEEK
BUT RESIDUAL MOISTURE COMBINED WITH HEATING AND UPPER LEVEL
DISTURBANCES WILL KEEP THE THREAT OF SHOWERS AND STORMS AROUND.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 609 PM EDT MONDAY...
CLEARED NORTHWEST PORTION OF CWA FROM SEVERE THUNDERSTORM WATCH 484.
REST OF WATCH REMAIN IN EFFECT UNTIL 9 PM. THE MOST UNSTABLE AIR
LOCATED EAST OF THE BLUE RIDGE THIS EVENING. ADJUSTED POPS AND
TEMPERATURES ACCORDING TO LATEST TRENDS. WILL MAKE MORE
ADJUSTMENTS AS NIGHT PROGRESSES.
AS OF 245 PM EDT MONDAY...
CLUSTERS OF STORMS CONTINUE TO DEVELOP ESPCLY ALONG THE NRN BLUE
RIDGE AND SHOULD SPILL SLOWLY SE AS THE MAIN 85H BOUNDARY SAGS IN
FROM THE NE THIS EVENING. LATEST MESO-ANALYSIS INDICATES THE BEST
INSTABILITY ACROSS THE SOUTH AND SE WHERE THE BEST DCAPES EXIST SO
THINKING THE BEST COVERAGE WILL FILL IN OVER THE EASTERN HALF THRU
EARLY THIS EVENING WHERE WILL BE CARRYING A PERIOD OF CAT POPS.
ELSW TSRA HAS BEEN LIMITED BY DEVELOPMENT FARTHER TO THE SOUTH AND
WEST/NW FLOW ALOFT ATTM. MOST SHORT TERM GUIDANCE ALSO SHIFTS THE
EASTERN TSRA COMPLEX TOWARD THE VA/NC BORDER THIS EVENING WHILE
GRADUALLY BACK BUILDING IT TOWARD THE MOUNTAINS SO HANGING ONTO
LIKELY POPS FOR MOST OF THE WEST EXCEPT FOR THE FAR NW WHERE
SHOULD BE NORTH OF THE EXITING DEEPER RH/THETA-E. GIVEN VERY MOIST
PWATS AND SLOW STEERING HEAVY RAIN MAY BECOME A BIGGER ISSUE SW LATER
THIS EVENING AS THE SVR THREAT FADES SO SOMETHING TO WATCH. OTRW
WILL GRADUALLY DIMINISH POPS FROM NORTH TO SOUTH AFTER MIDNIGHT
AND COULD GO BASICALLY WITHOUT SHRA EXCLUDING THE VA/NC BORDER
REGION LATE. KEPT TEMPS SIMILAR TO PREVIOUS WITH MOST SPOTS BEING
ABLE TO PUNCH INTO THE 60S.
BOUNDARY WILL BE JUST SOUTH OF THE AREA TUESDAY WHILE THE 85H
FRONT LINGERS NEAR THE BORDER WITH A MESH OF HIGHER THETA-E STILL
NORTH OF THE LOW LEVEL FRONT THRU MUCH OF THE DAY. HOWEVER THE
BOUNDARY LAYER FLOW WILL BE TURNING MORE EASTERLY WHICH COULD
PRODUCE A LOT MORE CLOUDS AND LESS INSTABILITY THAN EXPECTED PER
THE LATEST NAM. BETTER LIFT THOUGH WILL BE CLOSER TO THE FRONT
OVER SRN VA/NRN NC WITH SOME UPSLOPE COMPONENT DEVELOPING OVER THE
NW NC MOUNTAINS WITH DRYING FILTERING ACROSS THE FAR NORTH. LATEST
GFS LOOKS WAY OVERDONE ON PRECIP BUT GIVEN THE LATEST WETTER
TRENDS OFF THE SREF AND LOCAL MODELS WILL KEEP LOW LIKELYS SRN THIRD
TUESDAY...DECENT CHANCES CENTRAL AND LOW POPS NORTH. OTRW LIKELY
LOW CLOUDS AND SOME FOG TO INIT...BECOMING PARTLY SUNNY BUT COOLER
BEHIND THE FRONT WITH HIGHS POSSIBLY STAYING IN THE 70S IN THE
WEST AND ONLY LOW/MID 80S EAST.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM EDT MONDAY...
THROUGH THE WEEKEND SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED
ALONG AND SOUTH OF THE 850MB/THETA-E BOUNDARY WITH STRONGER STORMS
ALONG AND SOUTH OF THE SURFACE FRONT. MODELS STALL THE 850 MB
BOUNDARY ACROSS THE SOUTHERN COUNTY WARNING AREA WEDNESDAY AND
THURSDAY WITH THE DEEPER MOISTURE AND INSTABILITY NOT VERY FAR SOUTH
OF THE FORECAST AREA. BEST PROBABILITY OF PRECIPITATION WILL BE IN
THE SOUTHERN COUNTY WARNING AREA BOTH WEDNESDAY AND THURSDAY
AFTERNOON AND EVENING. ALSO ON WEDNESDAY SURFACE AND LOW LEVEL WINDS
WILL HAVE AN EAST TO SOUTHEAST COMPONENT SO COVERAGE OF STORMS ALONG
THE BLUE RIDGE MAY BE ENHANCED...EVEN WITH LITTLE SYNOPTIC FORCING
AND GOOD INSTABILITY.
EXPECT SCATTERED DEBRIS CLOUDS OVERNIGHT AND IN THE MORNING WITH
MORE CUMULUS TYPE CLOUDS DURING THE AFTERNOON. WITH PRECIPITABLE
WATER VALUES AND DEW POINTS STAYING MOIST...NOT ANTICIPATING MUCH
DROP IN TEMPERATURES OVERNIGHT. AFTERNOON HIGHS WILL BE AT OR
SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT MONDAY...
UPPER RIDGING OFF THE ATLANTIC COAST BUILDS WEST JUST ENOUGH TO
RAISE 500 MB HEIGHTS OVER THE MID ATLANTIC AND CAROLINA STATES
SATURDAY AND SUNDAY. WEAKNESS BETWEEN THE ATLANTIC UPPER RIDGE AND
THE RIDGE OVER THE WESTERN UNITED STATES AND THE AXIS OF DEEPER
MOISTURE OVER THE TENNESSEE AND OHIO VALLEYS FRIDAY THROUGH
SUNDAY...WILL KEEP A MAJORITY OF SHOWERS AND THUNDERSTORMS WEST OF
THE FORECAST AREA.
EXPECT A GRADUALLY WARMING TREND THROUGH THE PERIOD WITH
TEMPERATURES NEAR NORMAL BY SUNDAY AND MONDAY.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
AS OF 1255 PM EDT MONDAY...
WIDELY SCATTERED CONVECTION STARTING TO FIRE ACROSS THE NORTH WITH
MAIN IMPACTS LIKELY TO KLYH AND KLWB DURING THE NEXT HOUR OR SO.
SINCE IFFY AS TO WHETHER OR NOT EITHER AIRPORT WILL GET A STORM
NEARBY WILL MAINTAIN A VCTS/TEMPO MENTION THERE AND ADD IN SOME
STRONGER WIND GUSTS PENDING RELEASE COVERAGE. OTRW STILL
EXPECTING STORMS TO GRADUALLY DEVELOP/PROPAGATE TO THE SOUTH THRU
THE AFTERNOON/EARLY EVENING WHILE BECOMING MORE WIDESPREAD ESPCLY
SOUTHERN AREAS BY LATE IN THE DAY. THEREFORE WILL INTRO A BIT MORE
IN THE WAY OF VSBY RESTRICTIONS WITH MVFR/IFR POSSIBLE AT TIMES
OTRW VFR OUTSIDE OF CONVECTION FOR THE MOST PART THIS AFTERNOON.
STORMS SHOULD BE SLIDING INTO THE FAR SOUTHERN AREAS EARLY TONIGHT
AND JUST HOW MUCH THESE ORGANIZE KEY TO HOW MUCH DRYING OCCURS
OVER THE REGION. LATEST NAM HAS A MORE ROBUST BAND OF STORMS
SINKING SOUTH OF THE TAF SITES VIA DENSITY OVERNIGHT WHICH WOULD
LIKELY END MUCH SHRA/TSRA AFTER THIS EVENING. THUS WILL CONTINUE
TO LEAN DRIER ESPCLY AFTER MIDNGIHT...BUT EXPECT SOME LOCATIONS
NEAR THE VA/NC BORDER TO HAVE SHOWERS AND THUNDER CHANCES ALL
NIGHT.
WITH THE FRONT SOUTH OF US TONIGHT...AND SOME DRYING...MAY SEE FOG
ISSUES...ALTHOUGH MODELS DO AGREE ON KEEPING IT RATHER CLOUDY SO
IFR FOG AT WORST IS EXPECTED AT KLWB/KBCB/KBLF.
THIS FRONT WILL BE STALLING SOUTH OF US THIS WEEK. THIS PATTERN
SUGGESTS A WETTER SOLUTION NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH
LINE...BUT WILL SEE IF TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE
OR LIMIT ITS SWD PUSH AS MORE WAVES MAY TEND TO LIFT THE MOISTURE
BACK NORTH BY MIDWEEK. WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA
COVERAGE...BECOMING MORE DIURNALLY DRIVEN BY LATE IN THE WEEK OR
THE START OF THE WEEKEND AS THE RESIDUAL BOUNDARY WASHES OUT.
&&
.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG.
THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED.
N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH/KK
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/KM/WP
EQUIPMENT...
Hazardous weather outlook, Jul 9, 2:24 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT MON JUL 9 2012
NCZ001>006-018>020-VAZ007-009>018-022-023-032>035-043>047-058-059-
WVZ042-101930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MERCER-
324 PM EDT MON JUL 9 2012
...SEVERE THUNDERSTORM WATCH 484 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THE OTHER THREAT WILL BE MODERATE TO HEAVY RAINFALL WHICH COULD
LEAD TO ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH
A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY TONIGHT.
VAZ019-020-024-WVZ043>045-101930-
ALLEGHANY VA-BATH-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER-
324 PM EDT MON JUL 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO
EARLY THIS EVENING. THE OTHER THREAT WILL BE MODERATE TO HEAVY
RAINFALL WHICH COULD LEAD TO ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH
A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 3:55 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT MON JUL 9 2012
NCZ019-020-092200-
WILKES NC-YADKIN NC-
455 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES AND YADKIN COUNTIES...
AT 451 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
RONDA...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ROARING RIVER AROUND 505 PM...RONDA AROUND
515 PM...CLINGMAN AROUND 525 PM...WINDY GAP AROUND 535 PM AND BUCK
SHOALS AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3627 8119 3638 8102 3637 8098 3640 8096
3633 8087 3623 8087 3626 8081 3625 8079
3626 8077 3611 8059 3604 8071 3605 8099
3604 8104
KKSpecial weather statement, Jul 9, 3:59 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT MON JUL 9 2012
VAZ017-022-033-092200-
FLOYD VA-FRANKLIN VA-ROANOKE VA-
459 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN AND ROANOKE
COUNTIES...
AT 455 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER COPPER HILL...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR COPPER HILL AROUND 515 PM...BENT MOUNTAIN
AROUND 530 PM AND CALLAWAY AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3700 8025 3719 8014 3724 7992 3694 7992
KK
Special weather statement, Jul 9, 4:08 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT MON JUL 9 2012
VAZ014-022-092215-
MONTGOMERY VA-ROANOKE VA-
508 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MONTGOMERY AND
NORTHWEST ROANOKE COUNTIES...
AT 504 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SINKING CREEK...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MC DONALDS MILL AROUND 520 PM...BRADSHAW
AROUND 540 PM...BRADSHAW AROUND 545 PM...ELLISTON AROUND 605 PM AND
GLENVAR AROUND 615 PM.
LAT...LON 3734 8026 3736 8024 3733 8003 3717 8018
3729 8036 3736 8031
RABSpecial weather statement, Jul 9, 4:49 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT MON JUL 9 2012
NCZ006-092245-
CASWELL NC-
549 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
JERICHO...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PROSPECT HILL AROUND 610 PM...HIGHTOWERS
AROUND 615 PM AND LEASBURG AROUND 645 PM.
LAT...LON 3634 7939 3644 7914 3629 7914 3625 7915
3624 7916 3624 7936
RABSpecial weather statement, Jul 9, 5:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT MON JUL 9 2012
VAZ033-092300-
FRANKLIN VA-
607 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
FERRUM...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR FERRUM AROUND 650 PM AND OAK LEVEL AROUND 700
PM.
LAT...LON 3681 7990 3683 7999 3682 8001 3682 8007
3685 8007 3687 8023 3690 8020 3695 8018
3695 8014 3698 8014 3703 7977 3680 7976
RABSpecial weather statement, Jul 9, 5:24 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT MON JUL 9 2012
VAZ032-033-092315-
FRANKLIN VA-PATRICK VA-
624 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN AND NORTHERN
PATRICK COUNTIES...
AT 620 PM EDT...A STRONG THUNDERSTORM CONTINUED TO DEVELOP WESTWARD
ACROSS NORTHERN PATRICK AND NORTHERN FRANKLIN COUNTIES FROM MABRY
MILLS...TO CHARITY...TO ENDICOTT...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS...ALONG WITH VERY HEAVY RAINFALL. EXPECT FREQUENT CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3672 8041 3674 8042 3674 8039 3676 8040
3680 8038 3680 8036 3683 8034 3694 8008
3679 8004 3678 8010 3674 8010 3674 8008
3672 8010 3669 8009
RABThunderstorm Wind, Caswell
- When
- July 9, 5:30 PM EST
- Where
- Caswell County, 1.41 mi NNW of Topnot
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100
- Reported by
- State Official
- Coordinates
- 36.390, -79.277
A tree was blown down by thunderstorm winds off route 86.
Thunderstorm Wind, Caswell
- When
- July 9, 5:55 PM EST
- Where
- Caswell County, 2.32 mi N of Fitch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- 911 Call Center
- Coordinates
- 36.364, -79.332
A tree was reported down off Route 62.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 9 to 11, 20121 death · 1 injured · 1 event
- Hail and Lightning Strike in Florida, July 9, 2012$750,000 · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, July 9, 2012$271,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in North Carolina, July 9, 2012$121,000 · 50 kt wind · 14 events
- Flash Flood in Louisiana, July 9, 2012$100,000 · 1 event
- Hail and Damaging Winds in North Carolina, July 9, 2012$50,000 · 50 kt wind · 9 events
- Flash Flood in Arkansas, July 9, 2012$50,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 9, 2012$23,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Georgia, July 9, 20121 injured · $8,000 · 1 in hail · 5 events
- Flash Flooding and Hail in Texas, July 9 to 12, 2012$200 · 1.5 in hail · 13 events
- Damaging Winds in Idaho, July 9, 2012$14,000 · 68 kt wind · 2 events
- Damaging Winds in South Carolina, July 9, 201250 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402775, 402777.